Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya
General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 2005, Volume 69, Issue 5, Pages 3–52 (Mi izv654)  

This article is cited in 4 scientific papers (total in 4 papers)

First-order invariants and cohomology of spaces of embeddings of self-intersecting curves in $\mathbb R^n$

V. A. Vassilievab

a Steklov Mathematical Institute, Russian Academy of Sciences
b Independent University of Moscow

Abstract: We study the cohomology of the space of generic immersions $\mathbb R^1\to\mathbb R^n$, $n\geqslant3$, with a fixed set of transversal self-intersections. In particular, we study isotopy invariants of such immersions when $n=3$, calculate the lower cohomology groups of this space for $n>3$, and define and calculate the groups of first-order invariants of such immersions for $n=3$. We investigate the representability of these invariants by rational combinatorial formulae that generalize the classical formula for the linking number of two curves in $\mathbb R^3$. We prove the existence of such combinatorial formulae with half-integer coefficients and construct the topological obstruction to their integrality. As a corollary, it is proved that one of the basic 4th order knot invariants cannot be represented by an integral Polyak–Viro formula. The structure of the cohomology groups under investigation depends on the existence of a planar curve with a given self-intersection type. On the other hand, one can use the self-intersection type to construct automatically a chain complex calculating these cohomology groups. This gives a simple homological criterion for the existence of such a planar curve.

DOI: https://doi.org/10.4213/im654

Full text: PDF file (4041 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2005, 69:5, 865–912

Bibliographic databases:

UDC: 515.16
MSC: 55R80, 57M25
Received: 29.12.2004

Citation: V. A. Vassiliev, “First-order invariants and cohomology of spaces of embeddings of self-intersecting curves in $\mathbb R^n$”, Izv. RAN. Ser. Mat., 69:5 (2005), 3–52; Izv. Math., 69:5 (2005), 865–912

Citation in format AMSBIB
\by V.~A.~Vassiliev
\paper First-order invariants and cohomology of spaces of embeddings of self-intersecting curves in~$\mathbb R^n$
\jour Izv. RAN. Ser. Mat.
\yr 2005
\vol 69
\issue 5
\pages 3--52
\jour Izv. Math.
\yr 2005
\vol 69
\issue 5
\pages 865--912

Linking options:
  • http://mi.mathnet.ru/eng/izv654
  • https://doi.org/10.4213/im654
  • http://mi.mathnet.ru/eng/izv/v69/i5/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Proc. Steklov Inst. Math., 266 (2009), 142–176  mathnet  crossref  mathscinet  zmath  isi  elib
    2. D. P. Ilyutko, V. O. Manturov, I. M. Nikonov, “Parity in knot theory and graph-links”, Journal of Mathematical Sciences, 193:6 (2013), 809–965  mathnet  crossref  mathscinet
    3. V.O.legovich Manturov, “Framed 4-valent graph minor theory I Introduction: A planarity criterion and linkless embeddability”, J. Knot Theory Ramifications, 2014, 1460002  crossref  mathscinet  scopus
    4. Igor Nikonov, “A new proof of Vassiliev's conjecture”, J. Knot Theory Ramifications, 2014, 1460005  crossref  mathscinet  zmath  scopus
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:570
    Full text:190
    First page:4

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021